Iowa, 2010

Flood in Iowa, April 25 to 26, 2010

April 25 to 26, 2010 · NWS DVN · 1 event in 1 county or zone

5 feet on April 25th around 145 pm. 84 feet around 745 pm April 25.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rains during the last week of April resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on April 25th around 145 pm. It crested around 15.84 feet around 745 pm April 25. It fell below the moderate flood stage level around 1115 am April 26.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 25, 5:51 AM CST, 6 hours 54 minutes earlier.

Area forecast discussion, Apr 25, 5:51 AM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 AM CDT SUN APR 25 2010

.UPDATE...
CURRENT FCST HAS BEEN TWEAKED A LITTLE TO REFLECT CURRENT
TEMPERATURE TRENDS. NET RESULT IS MAX TEMPERATURES A BIT LOWER.
ADDITIONALLY...TEMPERATURES SHOULD REMAIN NEARLY STEADY OR POSSIBLY
FALL SLIGHTLY TODAY.
...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Apr 25, 3:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT SUN APR 25 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
400 AM CDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THURSDAY THROUGH SATURDAY...THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
CURRENT INDICATIONS SUPPORT ENOUGH INSTABILITY THAT SOME OF THESE
STORMS MAY REACH SEVERE LEVELS.  MONITOR THIS PRODUCT FOR FURTHER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Apr 25, 8:02 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 AM CDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
04/25/2010  M1.87 INCH       DELAWARE           IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

WE
Local storm report, Apr 25, 8:39 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     HEAVY RAIN       3 SSW BURLINGTON        40.77N 91.14W
04/25/2010  M2.30 INCH       DES MOINES         IA   TRAINED SPOTTER

            RAINFALL OVERNIGHT. TWO DAY TOTAL IS 3.25 INCHES.

&&

DLF
Local storm report, Apr 25, 9:07 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 AM CDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
04/25/2010  M1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL.

&&

WE
Local storm report, Apr 25, 9:23 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 AM CDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       5 NW CROTON             40.64N 91.74W
04/25/2010  M1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE 5 PM SATURDAY.

0630 AM     HEAVY RAIN       DUBUQUE                 42.50N 90.69W
04/25/2010  M1.29 INCH       DUBUQUE            IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0644 AM     HEAVY RAIN       1 WSW SHERRARD          41.31N 90.53W
04/25/2010  M2.39 INCH       MERCER             IL   TRAINED SPOTTER

            STORM TOTAL SO FAR.

0700 AM     HEAVY RAIN       1 S SALEM               40.84N 91.62W
04/25/2010  M3.56 INCH       HENRY              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0723 AM     HEAVY RAIN       2 NNW MUSCATINE         41.44N 91.08W
04/25/2010  M1.81 INCH       MUSCATINE          IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
04/25/2010  M1.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       2 N NEW WINDSOR         41.23N 90.45W
04/25/2010  M3.87 INCH       MERCER             IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       W NORWAY                41.90N 91.93W
04/25/2010  M1.35 INCH       BENTON             IA   TRAINED SPOTTER

            SINCE 3 PM ON SATURDAY.

0808 AM     HEAVY RAIN       1 W CAMBRIDGE           41.30N 90.20W
04/25/2010  M2.50 INCH       HENRY              IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0810 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
04/25/2010  M2.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL SO FAR.

0813 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
04/25/2010  M1.85 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0830 AM     HEAVY RAIN       NEW WINDSOR             41.20N 90.45W
04/25/2010  E4.19 INCH       MERCER             IL   PUBLIC

            ESTIMATED FROM NON-OFFICIAL GAUGE.

0854 AM     HEAVY RAIN       4 E WHAT CHEER          41.40N 92.28W
04/25/2010  M2.03 INCH       KEOKUK             IA   TRAINED SPOTTER

            STORM TOTAL SINCE FRIDAY NIGHT.

0900 AM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
04/25/2010  M1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL.

0900 AM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
04/25/2010  M1.87 INCH       DELAWARE           IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0937 AM     HEAVY RAIN       3 SSW BURLINGTON        40.77N 91.14W
04/25/2010  M2.30 INCH       DES MOINES         IA   TRAINED SPOTTER

            RAINFALL OVERNIGHT. TWO DAY TOTAL IS 3.25 INCHES.

&&

WE
Local storm report, Apr 25, 9:52 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1052 AM CDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       LADORA                  41.76N 92.19W
04/25/2010  M2.37 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

WE
Local storm report, Apr 25, 10:58 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 AM CDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       13 NW MEDILL            40.57N 91.94W
04/25/2010  M3.20 INCH       CLARK              MO   TRAINED SPOTTER

            STORM TOTAL SINCE FRIDAY.

&&

WE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Iowa

When
April 25, 12:45 PM CST to April 26, 10:15 AM CST
Where
Iowa County, 5.86 mi WNW of Koszta to 3.51 mi N of Victor
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
41.863, -92.298

Heavy rains during the last week of April resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on April 25th around 145 pm. It crested around 15.84 feet around 745 pm April 25. It fell below the moderate flood stage level around 1115 am April 26.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219569.